Alert archive / Virginia / Flash Flood Warnings in 2019
Flash Flood Warning 4, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Apr 19, 2019, 2:27 PM EDT for 5 counties in Virginia. It was in force for 6 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 19, 2019, 2:27 PM EDT (18:27 UTC)
- Expired
- Apr 19, 2019, 8:30 PM EDT
- In force
- 6 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Carroll County, VA, City of Galax, VA, Grayson County, VA, Pulaski County, VA, Wythe County, VA
The radar
The Roanoke radar (KFCX), 42 km from the middle of the area, began a volume at 18:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 19, 3:03 PM EDT | FLASH FLOOD | 1 S Galax City, VA | RAILROAD AVE AND FAIR ST IN THE CITY OF GALAX CLOSED DUE TO WATER FLOWING OVER THE ROADWAY. |
| Apr 19, 3:31 PM EDT | FLASH FLOOD | 1 Se Pulaski, VA | 10 TO 15 ROADS CLOSED DUE TO FLOODING IN AND AROUND THE TOWN OF PULASKI. |
| Apr 19, 4:15 PM EDT | FLASH FLOOD | 1 Ese Pulaski, VA | IFLOWS STREAM GAGE ON PEAK CREEK ROSE TO FLOOD STAGE IN ABOUT 5 HOURS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 36 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 6.5 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 36 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 837 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 288 m²/s²
- 0-3 km storm-relative helicity
- 381 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
957
WGUS51 KRNK 191827
FFWRNK
VAC035-077-155-197-640-200030-
/O.NEW.KRNK.FF.W.0004.190419T1827Z-190420T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service BLACKSBURG VA
227 PM EDT Fri Apr 19 2019
The National Weather Service in BLACKSBURG has issued a
* Flash Flood Warning for...
Pulaski County in southwestern Virginia...
Eastern Wythe County in southwestern Virginia...
Carroll County in southwestern Virginia...
The City of Galax in southwestern Virginia...
Eastern Grayson County in southwestern Virginia...
* Until 830 PM EDT Friday
* At 227 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to two inches of rain have
already fallen. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Pulaski...
Galax...
Hillsville...
Dublin...
and Fries.
Additional rainfall amounts of one to two inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather Service
by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and
pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.
&&
LAT...LON 3656 8091 3678 8102 3712 8090 3718 8080
3720 8074 3724 8061 3721 8061 3718 8059
3694 8060 3693 8063 3690 8061 3687 8061
3656 8077
$$
PH5 follow-up statements
247
WGUS71 KRNK 191923
FFSRNK
Flash Flood Statement
National Weather Service BLACKSBURG VA
323 PM EDT Fri Apr 19 2019
VAC035-077-155-197-640-200030-
/O.CON.KRNK.FF.W.0004.000000T0000Z-190420T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pulaski VA-Wythe VA-Carroll VA-City of Galax VA-Grayson VA-
323 PM EDT Fri Apr 19 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM EDT FOR
PULASKI...EASTERN WYTHE...CARROLL AND EASTERN GRAYSON COUNTIES AND
THE CITY OF GALAX...
At 320 PM EDT, Doppler radar indicated showers and storms producing
heavy rain across the warned area. Over 2 inches of rain has already
fallen and an additional inch of rain is epxected.
Some locations that will experience flooding include...
Pulaski...
Galax...
Hillsville...
Dublin...
and Fries.
Water levels on Peak Creek are rapidly rising and flooding is
expected along this creek as well as other small streams and creeks
across the warned area for the rest of this afternoon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather Service
by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and
pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.
&&
LAT...LON 3656 8091 3678 8102 3712 8090 3718 8080
3720 8074 3724 8061 3721 8061 3718 8059
3694 8060 3693 8063 3690 8061 3687 8061
3656 8077
$$
PH890
WGUS71 KRNK 191929
FFSRNK
Flash Flood Statement
National Weather Service BLACKSBURG VA
329 PM EDT Fri Apr 19 2019
VAC035-077-155-197-640-200030-
/O.CON.KRNK.FF.W.0004.000000T0000Z-190420T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pulaski VA-Wythe VA-Carroll VA-City of Galax VA-Grayson VA-
329 PM EDT Fri Apr 19 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM EDT FOR
PULASKI...EASTERN WYTHE...CARROLL AND EASTERN GRAYSON COUNTIES AND
THE CITY OF GALAX...
At 320 PM EDT, gauge reports indicated thunderstorms were producing
heavy rain over the warned area. Up to two inches of rain have
already fallen. The stream gauge at Peak Creek on the west side of
the town of Pulaski is at 6.1 feet and rising. Minor flood stage is
8 feet. Locations in the Peak Creek watershed west of town may begin
to experience flooding issues including Lottier Bottom and Kersey
Bottom. Significant urban flooding in Pulaski has already been
reported.
Some locations that will experience flooding include...
Pulaski...
Galax...
Hillsville...
Dublin...
and Fries.
Additional rainfall amounts of up to 1 inch are possible in the
warned area over the next hour or two.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather Service
by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and
pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.
&&
LAT...LON 3656 8091 3678 8102 3712 8090 3718 8080
3720 8074 3724 8061 3721 8061 3718 8059
3694 8060 3693 8063 3690 8061 3687 8061
3656 8077
$$
PC473
WGUS71 KRNK 192133
FFSRNK
Flash Flood Statement
National Weather Service BLACKSBURG VA
533 PM EDT Fri Apr 19 2019
VAC035-077-155-197-640-200030-
/O.CON.KRNK.FF.W.0004.000000T0000Z-190420T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pulaski VA-Wythe VA-Carroll VA-City of Galax VA-Grayson VA-
533 PM EDT Fri Apr 19 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM EDT FOR
PULASKI...EASTERN WYTHE...CARROLL AND EASTERN GRAYSON COUNTIES AND
THE CITY OF GALAX...
At 527 PM EDT, Doppler radar indicated heavy rain moving back across
parts of the warned area. A total of 2 to 3 inches of rain have
fallen so far with the the highest amounts across parts of Pulaski
County per radar and IFLOWS rain gages. Flash flooding has been
reported in several locations. The stream gauge at Peak Creek on the
west side of the town of Pulaski is at 7.5 feet and slowly rising.
Minor flood stage is 8 feet.
Some locations that will experience flooding include...
Pulaski...
Galax...
Hillsville...
Dublin...
and Fries.
Additional rainfall amounts of up to 1 inch are possible in the
warned area over the next hour or so.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather Service
by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and
pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.
&&
LAT...LON 3656 8091 3678 8102 3712 8090 3718 8080
3720 8074 3724 8061 3721 8061 3718 8059
3694 8060 3693 8063 3690 8061 3687 8061
3656 8077
$$
PC074
WGUS71 KRNK 192239
FFSRNK
Flash Flood Statement
National Weather Service BLACKSBURG VA
639 PM EDT Fri Apr 19 2019
VAC035-077-155-197-640-200030-
/O.CON.KRNK.FF.W.0004.000000T0000Z-190420T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pulaski VA-Wythe VA-Carroll VA-City of Galax VA-Grayson VA-
639 PM EDT Fri Apr 19 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM EDT FOR
PULASKI...EASTERN WYTHE...CARROLL AND EASTERN GRAYSON COUNTIES AND
THE CITY OF GALAX...
At 629 PM EDT, Doppler radar indicated that the heavy rain across
the warned area had diminished. Rainfall has ranged from 2 to 3
inches over the past 6 hours, with the highest amounts across
southern Pulaski and Carroll counties.
The IFLOWS stream gage on Peak Creek crested at 8.2 feet within the
past 30 minutes, just above the Flood Stage of 8 feet, but has now
begun to drop. This falling trend should continue this evening.
There are numerous roads closed across the warned area due to
flooding.
Some locations that will experience flooding
include... Pulaski... Galax... Hillsville... Dublin... and Fries.
Additional rainfall amounts of less than a quarter inch are expected
this evening.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather Service
by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and
pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.
&&
LAT...LON 3656 8091 3678 8102 3712 8090 3718 8080
3720 8074 3724 8061 3721 8061 3718 8059
3694 8060 3693 8063 3690 8061 3687 8061
3656 8077
$$
PC089
WGUS71 KRNK 200040
FFSRNK
Flash Flood Statement
National Weather Service BLACKSBURG VA
840 PM EDT Fri Apr 19 2019
VAC035-077-155-197-640-200048-
/O.EXP.KRNK.FF.W.0004.000000T0000Z-190420T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pulaski VA-Wythe VA-Carroll VA-City of Galax VA-Grayson VA-
840 PM EDT Fri Apr 19 2019
...THE FLASH FLOOD WARNING FOR PULASKI...EASTERN WYTHE...CARROLL AND
EASTERN GRAYSON COUNTIES AND THE CITY OF GALAX HAS EXPIRED...
The heavy rain has ended. However flooding continues in portions of
Pulaski county, thus the Flash Flood Warning will be replaced with
Areal Flood warning for the remainder of the evening in at least a
portion of the former Flash Flood Warning Area. Please continue to
heed and obey any road closures from law enforcement officials.
When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather Service
by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and
pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.
LAT...LON 3656 8091 3678 8102 3712 8090 3718 8080
3720 8074 3724 8061 3721 8061 3718 8059
3694 8060 3693 8063 3690 8061 3687 8061
3656 8077
$$
RABWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Apr 19, 10:09 AM EDT, 4 hours 18 minutes earlier.
Area forecast discussion, Apr 19, 10:09 AM EDT, 4 hours 18 minutes before
Area Forecast Discussion National Weather Service Blacksburg VA 1009 AM EDT Fri Apr 19 2019 .SYNOPSIS... A strong cold front will approach from the west and move across the Mid Atlantic this afternoon, which should lead to thunderstorms that could become severe. An area of low pressure lingers into Saturday resulting in unsettled weather before high pressure arrives later in the weekend. && .NEAR TERM /THROUGH TONIGHT/... As of 1005 AM EDT Friday... Several thunderstorms have developed along and east of the Blue Ridge along the VA/NC border. Meanwhile, a solid shield of rain is entering the western fringes of the CWA. The coverage and intensity of the showers and thunderstorms should only increase as the day progresses due to a strong cold front associated with a closed upper level low approaching thee southern Mid Atlantic. Storms should track mainly to the northeast with ample low- level shear available as indicated in the 12Z RNK sounding with 38 kt of 0-1 km wind shear. Supercells will be likely as well due to the 0-6 km wind shear reaching 70 kt. Damaging winds are shown to be the primary severe threat according to SPC, but tornadoes and heavy rain will also be other issues to contend with from these storms. SPC has a moderate risk east of the Blue Ridge with lesser risk to the west, while WPC has a slight risk of excessive rainfall across the CWA. The flash flooding threat will continue to be monitored, but the expected fast storm motion has warranted holding off on any Flash Flood Watch for now. Needless to say, it will likely be a very busy day. && .SHORT TERM /SATURDAY THROUGH MONDAY NIGHT/... As of 315 AM EDT Friday... A slow moving barotropic, vertically stacked upper low will drift from the central Appalachians, basically right over KBCB, toward the Mid-Atlantic region through the period and will be the primary synoptic feature supporting the sensible weather. While there may be a brief break in the precipitation early Saturday as the main focused line of PVA/dynamics/instability shifts east off the coast, a deformation zone/baroclinic leaf will sag southeastward from Kentucky into far southwest VA/southern WV during the day Saturday, west central VA Sunday, and then toward the Mid-Atlantic by Monday. This pattern will keep clouds and a chance of showers, especially west of the Blue Ridge, Saturday into early Sunday. Clouds could well linger into Sunday, especially west of the Blue Ridge. Monday should finally start to bring more sun. Lapse rates will be rather steep Saturday with a cold pocket of <0C air moving over the region at 850mb. If enough insolation can be realized, some small hail could be possible with the taller/deeper showers and an isolated lightning strike would not be out of the question either. However, given all of our neighbors have currently left thunder out, chose to do the same here, but the threat of both is not zero at this point. It is also interesting to note that some snow may fall at the highest elevations (e.g., Mt. Rogers, Mt. Lake, etc.) with 850mb temperatures below 0C much of Saturday. Rainfall amounts should not be a concern given the lack of deep moisture, with most areas west of the Blue Ridge seeing QPF in the neighborhood of 1/4 to 1/2 inch over the two day period, and areas east of the Blue Ridge seeing even less. The cold air aloft, rain cooled air, and persistent cloud cover will result in much colder, well below normal temperatures Saturday with highs in the 40s west and 50s east, perhaps even only 30s at the highest elevations. Temperatures will begin to moderate a bit Sunday and even more so Monday as the cold pocket aloft moves away from the area and cloud cover begins to diminish, especially across the Piedmont. While a freeze is not expected at this point, may have to watch for possible frost Monday morning. Finally, it will be a bit breezy as the upper low pulls away from the area, but current guidance and the barotropically oriented system suggest that speeds will fall well short of wind advisory criteria. /Confidence in Forecast Parameters/ Temperatures - Moderate to High, Precipitation Probabilities - Moderate, Winds - Moderate, Thunderstorm Threat - Low. && .LONG TERM /TUESDAY THROUGH THURSDAY/... As of 430 AM EDT Thursday... Once upper low exits the northeast United States pattern returns to broad southwest flow and weak 500MB ridging over the east through Thursday. Consensus is fair in the long range guidance with no significant synoptic features impacting the Mid Atlantic region this time frame. High pressure following the deep surface low fills in from the southwest with the high over centered over the Carolinas by Monday night. 850 temperatures warm back into the +10 to +14 range on Monday and remain similar through Thursday. Temperatures will be above normal through the period. Low level moisture trapped under the upper low will just be exiting southwest Virginia Monday morning. Baroclinic zone from the northeast United States across the Ohio Valley may get close enough by Wednesday morning to increase cloud cover north of I-64. Cold front may drop into northern Virginia Thursday with more clouds and a chance of precipitation but confidence is low at this time. && .AVIATION /14Z FRIDAY THROUGH TUESDAY/... As of 730 AM EDT Friday... Precipitation approaching western CWA over the next few hours with deteriorating flight conditions at all TAF sites from west to east. Locally heavy rain today and the potential for thunderstorms, some possibly severe, mainly east-southeast of the Blue Ridge, but have included thunder at all TAF sites during the afternoon. Ceilings and visibilities during the day, and especially in rain showers and thunderstorms, will average mostly MVFR with brief periods of IFR in heavier rain and associated fog. Winds will remain SSE- SSW until late in the day at speeds of 8-12kts with gusts 20-25kts. EXTENDED AVIATION DISCUSSION... The upper low will slowly circulate and drift northeast of the area Saturday. This will bring a deformation zone over the area leaving Saturday with scattered to numerous showers and isolated thunderstorms with periods of MVFR ceilings and visibilities for the most part, especially west of the Blue Ridge. Winds will be gusty from the west and northwest behind this front on Saturday and Saturday night. VFR conditions will return Sunday into Tuesday under weak high pressure and a relatively flat flow aloft. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...None. NC...None. WV...None. && SYNOPSIS...PC/PW NEAR TERM...PC/PW SHORT TERM...RAB LONG TERM...AMS/RAB AVIATION...PC/RAB
Hazardous weather outlook, Apr 19, 10:37 AM EDT, 3 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 1037 AM EDT Fri Apr 19 2019 NCZ001>006-018>020-VAZ010>020-022>024-032>035-043>047-058-059-201445- Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes- Yadkin-Bland-Giles-Wythe-Pulaski-Montgomery-Grayson-Carroll-Floyd- Craig-Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge-Patrick- Franklin-Bedford-Amherst-Henry-Pittsylvania-Campbell-Appomattox- Buckingham-Halifax-Charlotte- 1037 AM EDT Fri Apr 19 2019 ...TORNADO WATCH 88 IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, central Virginia, south central Virginia, southwest Virginia and west central Virginia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. VAZ007-009-WVZ042>044-507-508-201445- Tazewell-Smyth-Mercer-Summers-Monroe-Eastern Greenbrier- Western Greenbrier- 1037 AM EDT Fri Apr 19 2019 This Hazardous Weather Outlook is for southwest Virginia and southeast West Virginia. .DAY ONE...Today and tonight. There is a marginal risk for severe thunderstorms that could produce large hail, damaging winds, and possibly a tornado. In addition, heavy rain could lead to isolated flash flooding. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. PW
In the hours before
Special weather statement, Apr 19, 1:42 PM EDT, 45 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
142 PM EDT Fri Apr 19 2019
WVZ044-507-508-191815-
Western Greenbrier-Eastern Greenbrier-Monroe-
142 PM EDT Fri Apr 19 2019
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL GREENBRIER COUNTY
...
Until 215 PM EDT.
At 141 PM EDT, a strong thunderstorm was located over Organ Cave,
moving northeast at 50 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Lewisburg...
White Sulphur Springs...
Ronceverte...
Renick...
and Neola.
This includes The following Location The West Virginia State
Fairgrounds.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3808 8031 3805 8027 3804 8026 3804 8016
3805 8013 3804 8009 3763 8033 3769 8059
3810 8043
TIME...MOT...LOC 1741Z 204DEG 42KT 3770 8044
GruverSpecial weather statement, Apr 19, 1:46 PM EDT, 41 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
146 PM EDT Fri Apr 19 2019
NCZ003-019-020-VAZ016-191845-
Yadkin-Surry-Wilkes-Carroll-
146 PM EDT Fri Apr 19 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SURRY, YADKIN, WILKES,
AND CARROLL COUNTIES
...
Until 245 PM EDT.
At 144 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Pipers Gap to Pleasant Hill. Movement was
northeast at 20 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Mount Airy...
Elkin...
Fairview...
Jonesville...
and Dobson.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
A Tornado Watch remains in effect until 500 PM EDT for north central
and northwestern North Carolina...and southwestern Virginia.
LAT...LON 3656 8090 3656 8084 3662 8089 3673 8062
3621 8067 3609 8099
TIME...MOT...LOC 1744Z 223DEG 17KT 3665 8085 3623 8089
GruverLocal storm report, Apr 19, 1:51 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
151 PM EDT FRI APR 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM TSTM WND DMG 3 W SYDNORSVILLE 36.87N 79.89W
04/19/2019 FRANKLIN VA PUBLIC
SEVERAL TREES DOWN ACROSS CROOKED OAK ROAD.
&&
VFJSpecial weather statement, Apr 19, 1:55 PM EDT, 32 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
155 PM EDT Fri Apr 19 2019
NCZ002-019-VAZ015-191830-
Wilkes-Alleghany-Grayson-
155 PM EDT Fri Apr 19 2019
...A STRONG THUNDERSTORM WILL AFFECT A STRONG THUNDERSTORM WILL
AFFECT GRAYSON, ALLEGHANY, WILKES COUNTIES...
...
Until 230 PM EDT.
At 154 PM EDT, a strong thunderstorm was located over Whitehead,
moving northeast at 55 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Galax...
Sparta...
Independence...
Ennice...
and Stone Mountain State Park.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
A Tornado Watch remains in effect until 500 PM EDT for northwestern
North Carolina...and southwestern Virginia.
LAT...LON 3624 8115 3637 8125 3639 8124 3640 8127
3645 8127 3648 8131 3676 8124 3665 8093
3663 8093 3664 8091 3663 8090
TIME...MOT...LOC 1754Z 203DEG 46KT 3645 8118
GruverLocal storm report, Apr 19, 2:06 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
206 PM EDT FRI APR 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM HAIL 2 W BOTTOM 36.49N 80.81W
04/19/2019 E0.75 INCH SURRY NC PUBLIC
&&
VFJLocal storm report, Apr 19, 2:12 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
212 PM EDT FRI APR 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0211 PM TSTM WND DMG 3 W BOTTOM 36.49N 80.82W
04/19/2019 SURRY NC 911 CALL CENTER
TREE DOWN ACROSS LADONIA CHURCH ROAD.
&&
VFJThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 9:25 AM EDT | Special Weather Statement | RNK | Patrick | 35 min |
| Apr 19, 9:41 AM EDT | Tornado Warning | RNK | Patrick | 34 min |
| Apr 19, 10:03 AM EDT | Tornado Warning | RNK | Franklin, Henry | 27 min |
| Apr 19, 10:27 AM EDT | Tornado Warning | RNK | Franklin | 33 min |
| Apr 19, 10:53 AM EDT | Special Weather Statement | RNK | Patrick | 22 min |
| Apr 19, 10:59 AM EDT | Special Weather Statement | RNK | Bedford | 61 min |
| Apr 19, 11:03 AM EDT | Special Weather Statement | RNK | Halifax | 57 min |
| Apr 19, 11:14 AM EDT | Special Weather Statement | RNK | Floyd, Montgomery | 31 min |
| Apr 19, 11:22 AM EDT | Special Weather Statement | RNK | Grayson, Smyth | 38 min |
| Apr 19, 11:32 AM EDT | Severe Thunderstorm Warning | RNK | Grayson, Smyth, Wythe | 28 min |
| Apr 19, 11:33 AM EDT | Special Weather Statement | RNK | Appomattox, Buckingham | 42 min |
| Apr 19, 11:43 AM EDT | Special Weather Statement | RNK | Rockbridge, City of Buena Vista, City of Lexington | 47 min |
| Apr 19, 11:47 AM EDT | Tornado Warning | RNK | Appomattox, Buckingham, Campbell | 43 min |
| Apr 19, 11:57 AM EDT | Severe Thunderstorm Warning | RNK | Rockbridge, City of Buena Vista, City of Lexington | 21 min |
| Apr 19, 12:19 PM EDT | Special Weather Statement | RNK | Franklin, Henry, City of Martinsville | 56 min |
| Apr 19, 12:24 PM EDT | Special Weather Statement | RNK | Giles, Pulaski, City of Galax | 66 min |
| Apr 19, 12:49 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Grayson | 42 min |
| Apr 19, 1:13 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Grayson, Pulaski, Wythe, City of Galax | 62 min |
| Apr 19, 1:14 PM EDT | Tornado Warning | RNK | Giles | 31 min |
| Apr 19, 1:39 PM EDT | Areal Flood Advisory | RNK | Carroll, Giles, Grayson, Pulaski, Wythe, City of Galax | 6 hr |
| Apr 19, 1:55 PM EDT | Special Weather Statement | RNK | Grayson | 35 min |
| Apr 19, 1:56 PM EDT | Tornado Warning | RNK | Carroll | 34 min |
| Apr 19, 2:13 PM EDT | Flash Flood Warning | RNK | Grayson | 6 hr |
| Apr 19, 2:37 PM EDT | Severe Thunderstorm Warning | RNK | Henry, Patrick, City of Martinsville | 53 min |
| Apr 19, 2:47 PM EDT | Special Weather Statement | RNK | Bath | 43 min |
| Apr 19, 2:52 PM EDT | Special Weather Statement | RNK | Alleghany, City of Covington | 23 min |
| Apr 19, 2:57 PM EDT | Severe Thunderstorm Warning | RNK | Bath | 18 min |
| Apr 19, 3:05 PM EDT | Severe Thunderstorm Warning | RNK | Henry, Pittsylvania | 55 min |
| Apr 19, 3:45 PM EDT | Severe Thunderstorm Warning | RNK | Pittsylvania, City of Danville | 60 min |
| Apr 19, 3:46 PM EDT | Areal Flood Advisory | RNK | Carroll, Floyd, Franklin, Montgomery, Patrick, Pulaski and 4 more | 6 hr |
| Apr 19, 4:03 PM EDT | Tornado Warning | RNK | Pittsylvania | 27 min |
| Apr 19, 4:16 PM EDT | Tornado Warning | RNK | Halifax | 29 min |
| Apr 19, 4:28 PM EDT | Tornado Warning | RNK | Pittsylvania | 32 min |
| Apr 19, 4:31 PM EDT | Areal Flood Advisory | RNK | Amherst, Appomattox, Bedford, Campbell, Halifax, Pittsylvania and 1 more | 3 hr |
| Apr 19, 4:42 PM EDT | Special Weather Statement | RNK | Amherst, Campbell, City of Lynchburg | 63 min |
| Apr 19, 4:42 PM EDT | Tornado Warning | RNK | Charlotte, Halifax | 33 min |
| Apr 19, 4:43 PM EDT | Flash Flood Warning | RNK | Amherst, Bedford, Campbell, City of Lynchburg | 4 hr |
| Apr 19, 4:48 PM EDT | Tornado Warning | RNK | Halifax | 27 min |
| Apr 19, 4:58 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Floyd, Pulaski | 62 min |
| Apr 19, 5:04 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Appomattox | 26 min |
| Apr 19, 5:17 PM EDT | Tornado Warning | RNK | Charlotte, Halifax | 48 min |
| Apr 19, 5:20 PM EDT | Special Weather Statement | RNK | Charlotte | 10 min |
| Apr 19, 5:36 PM EDT | Severe Thunderstorm Warning | RNK | Craig, Giles, Montgomery, Pulaski, Roanoke, City of Radford | 54 min |
| Apr 19, 5:38 PM EDT | Flash Flood Warning | RNK | Halifax | 3 hr |
| Apr 19, 5:39 PM EDT | Tornado Warning | RNK | Buckingham | 51 min |
| Apr 19, 5:46 PM EDT | Tornado Warning | RNK | Charlotte | 33 min |
| Apr 19, 5:52 PM EDT | Tornado Warning | RNK | Charlotte, Halifax | 38 min |
Nearby
Flash Flood Warnings in Virginia, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.